Narrow Results Clear All
Search results for "Public Health"
- Primary Care
- Public Health
Journal Article > Study
Shiffman S, Cotton H, Jessurun C, Rohay JM, Sembower MA. J Am Pharm Assoc (2003). 2016;56:495-503.
Poor health literacy is associated with the misunderstanding of medication labels, which can lead to adverse drug events. This study sought to assess how adding an acetaminophen icon to the labels of acetaminophen-containing medications affects consumers' ability to avoid unintentional overdose, which is known to cause liver damage. Investigators found that presence of the icon reduced the likelihood of medication errors by 53%, and they concluded that the icon may particularly benefit those with lower health literacy. A past WebM&M commentary discussed a case of liver injury caused by incorrect dosing of acetaminophen.
Cases & Commentaries
- Spotlight Case
- Web M&M
Thomas H. Gallagher, MD; Wendy Levinson, MD; June 2004
A child is mistakenly vaccinated for hepatitis A, rather than B. Despite forthright disclosure and no evident harm to the child, the father becomes incredibly angry at the providers.